Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 1:57 PM CDT for Clay County, Jackson County, Missouri. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 1:57 PM CDT (18:57 UTC)
- Expired
- Aug 7, 2000, 3:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Clay County, MO, Jackson County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:30 PM CDT | Thunderstorm Wind 59 M | Kansas City, MO | A 68 mph wind gust was recorded in downtown Kansas City. At least two windows in a downtown high-rise were shattered. A light pole fell on a police car, and windows were damaged on at least 5 other patrol cars. |
| Aug 7, 2:33 PM CDT | Thunderstorm Wind 70 E | Claycomo, MO | Storm spotters reported 80 mph winds near the interchange of I-435 and SR 210. Nearby in the Northland of Kansas City, a tree was uprooted and fell on a house. |
| Aug 7, 3:00 PM CDT | Thunderstorm Wind 57 E | Kearney, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 071856 SVRMCI MOC047-095-072000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 157 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF KANSAS CITY * UNTIL 300 PM CDT * AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF KANSAS CITY...OR ABOUT 7 MILES NORTHEAST OF OLATHE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KANSAS CITY AT 215 PM CDT AVONDALE AT 220 PM CDT INDEPENDENCE AT 230 PM CDT BLUE SPRINGS AT 235 PM CDT MISSOURI CITY AT 245 PM CDT BUCKNER AT 250 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:50 AM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Aug 7, 3:50 AM CDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 AM CDT MON AUG 7 2000 NRLY STNRY FNTL BNDRY AT 0800 UTC APPRS TO BE ALG CNK TO MCI LN THEN XTNDS EWRD ALG MO RVR. TO N OF FNT TEMPS COOLING TO LWR/MID 60S WITH AREAS OF FG FORMING IN SHALLOW INVERSION. MAY INSERT AM FG IN ZFP N OF BNDRY BUT WILL WAIT UNTIL ISSUANCE TIME TO DECIDE. TO S OF FNTL BNDRY AMS A BIT WRMR AND UNSTABLE WITH LAPS DATA STIL INDICATING -2 TO -4 LI'S. 88-D HAS SHWN WIDELY SCT -TSRA DVLPG THEN DISSIPATING LAST FEW HRS. STG THETA-E GRADIENT LIES IN THIS AREA BUT WITH NO SGFNT LLJ THINK TRANQUIL CONDS SHLD CONT INTO MID/LATE MORNING HRS. MODELS STILL A BIT VAGUE IN HANDLING SHRT WVS OF MONSOONAL ORIGIN MVG NWRD THRU UPR RDG PSN. IR/WV LOOPS SHW LATEST FEATURE MVG NEWRD FM SW KS THIS AM WHICH SHLD BEGIN A MORE EWRD MVMNT THIS AM CLOSE TO I-70 CORRIDOR IN KS. WITH HIGH THETA-E AIR JUST TO S OF SHRT WV INGREDIENTS MAY BE IN PLACE FOR ANOTHER ROUND OF RA/TSRA THIS PM AND ERLY TNGT. NGM QPF/POPS OUTPUT APPRS TO BE ONTO THIS SCENARIO SO FOLLOWED CLOSELY IN PREPARING AM PKG. STAYED WITH CHC POPS TDY/TNGT BUT WENT SLIGHTLY HIGHER TNGT. DID NOT FINESE TIMING IN EITHER FIRST OR SECOND PRD. ANOTHER MONSOONAL SHRT WV APRS TO BE ON TAP FOR TUE. ETA/NGM SEEM TO HAVE HANDLE ON FEATURE WHICH CANADIAN HAS ADVERTISED LAST TWO DAYS. WILL KEEP CHC POP TUE/TUE NIGHT AND ONCE AGN WILL NOT FINESE TIMING. ETA SHWS THETA-E RDG MVG TO E TUE NIGHT SO TEMPTED JUST TO INSERT EVNG POP BUT WILL LET DAY CREW TAKE CLOSER LK. TEMPS ONCE AGN WILL BE TRICKY THRU FCST PRD. WITHOUT SCT TSRA MID 90S WITHIN REACH. AFTER GETTING CREAMED LAST TWO DAYS WILL STAY WITH 90-95 RANGE S AND NR 90 N WHICH DOES NOT DEVIATE MUCH FM GUIDANCE CRNT FCST. MRF A BIT MORE AGGRESSIVE WITH CD FNT LTR IN WK THAN CANADIAN MODEL. CAN HINTS AT MORE OF SHALLOW BACK DOOR FROPA ON THUR WHILE MRF KEEPS UPR R:DG OVR ROCKIES AND DRIVES NW FLW ABV BNDRY LYR INTO FCST AREA. INSERTED MENTION OF THNDR FOR THUR AND WILL TRIM TEMPS DOWN A BIT THUR/FRI BUT NOT A LOW AS LATEST FMR GUIDANCE. EAX...NONE. BODNER
In the hours before
Local storm report, Aug 7, 8:26 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
826 AM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY% LOCATION....
0615 AM BOONVILLE MO .88 INCH HAIL
08/07/00 COOPER REPORTED BY
MEDIA.....KWAT RADIO.
JULYLocal storm report, Aug 7, 10:24 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 AM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 4 NE WESTVILLE MO .88 INCH HAIL
08/06/00 CHARITON REPORTED BY PUBLIC.
JULYSpecial weather statement, Aug 7, 1:00 PM CDT, 57 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITIONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
Special weather statement, Aug 7, 1:05 PM CDT, 52 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR HEAT INDEX NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... ...HEAT INDICES FROM 100 TO 108 DEGREES EXPECTED... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. THE COMBINATION OF HIGH TEMPERATURES FROM 90 TO 95 DEGREES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES FROM 100 TO 108 DEGREES. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITI@ONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 62 min |
| Aug 6, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 62 min |
| Aug 6, 9:14 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| Aug 7, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 67 min |
| Aug 7, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 59 min |
| Aug 7, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 63 min |
| Aug 7, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Aug 7, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 64 min |
| Aug 7, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 60 min |
| Aug 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 47 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Aug 7, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 75 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 33 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 77 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.